Experimental characterization of shil’nikov chaos by statistics of return times

Year: 1988

Authors: Arecchi F.T., Lapucci A., Meucci R., Roversi J.A., Coullet P.

Autors Affiliation: Istituto Nazionale di Ottica, Largo E. Fermi 6, 50125 Firenze, Italy;
CNRS Université de Nice, Nice, France;
Department of Physics, University of Florence, Italy;
Universidade Estadual de Campinas, Campinas, S.P. Brasil

Abstract: We report experimental evidence of a new type of chaos characterized by pulses equal in shape, but irregularly separated in time. The times of return to a Poincaré section are statistically spread, however their iteration map is one-dimensional and in close agreement with that arising from Shil’nikov theory. Thus, the iteration map of the time intervals becomes the most appropriate indicator of this chaos. The residual width of the experimentally measured maps is due to a transient fluctuation enhancement peculiar to macroscopic systems, which is absent in low-dimensional chaotic dynamics.

Journal/Review: EPL

Volume: 6 (8)      Pages from: 677  to: 682

KeyWords: chaos
DOI: 10.1209/0295-5075/6/8/002

Citations: 41
data from “WEB OF SCIENCE” (of Thomson Reuters) are update at: 2024-07-14
References taken from IsiWeb of Knowledge: (subscribers only)
Connecting to view paper tab on IsiWeb: Click here
Connecting to view citations from IsiWeb: Click here